Ask a doctor

Can Botox Cause Nightmares?

the very first night after being injected with botox i experienced intense nightmares, im talking demon, evil spirits. The very next night I dreamt an intruder broke into my house and raped me. It is extremely rare for me to experience such dreams until now. Please help, anyone had similar experience?

Doctor Answers (3)

Botox is not associated with a known reason to cause nightmares

+2

Was it Botox or something else? Were you apprehensive about the treatment? Did the Botox injections hurt and the provider not allow  you to refuse treatment after they started? Did you feel you were being forced to have the botox? Might any of these or other issues of the treatment or anxiety about having it done surface in your dreams?


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Nightmares after Botox

+1

Although Botox injections can trigger headaches, it does not cause nightmares, there must be something else causing them

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Why not?

+1

I have not heard of this particular concern after BOTOX.  However, these are powerful drugs.  They clearly affect the facial/emotional feedback pathways.  Is it the BOTOX or is it you mind?  That would be a tuff one to answer.  However, like any side effect after cosmetic botulinum toxin treatment, if the benefits do not out weigh the side effects, I strongly advise that you avoid subsequent treatment.  If you are not sure, then yes try treatment again but if you then experience the same sort of thing, you have your answer.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.